Hail, Floyd
- When
- June 2, 4:10 PM CST
- Where
- Floyd County, Lockney
- Measured
- 1 in hail
- Crop damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.117, -101.433
7 hail, 7 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 2, 2:10 PM CST, 2 hours earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 310 PM CDT WED JUN 2 2004 .SHORT TERM... SEVERAL FACTORS IN PLAY FOR POTENTIAL CONVECTION AND SEVERE WEATHER THIS EVENING. GOOD LOW LEVEL THERMAL RIDGE AXIS ACRS FA ACRS NERN 2/3DS OF FA. OUTFLOW BOUNDARY FROM CONVECTION EARLIER TODAY ACRS SRN KS/NRN OKLA PUSHING QUICKLY SSW THROUGH NERN TX PANHANDLE. CONVERGENCE BOUNDARY NEAR A MULESHOE TO POST LINE. ALSO HAVE UPSLOPE FLOW ONTO HIGHER TERRAIN OF WRN TX PANHANDLE AND NERN NEW MEXICO. STEEP MID LEVEL LAPSE RATES PER 12Z UAA AND AC/ACCAS FOR MUCH OF THE DAY FROM HERE NWD. WILL FOCUS ON INITIATION NEAR THE TWO AFOREMENTIONED BOUNDARIES AND HIGHER TERRAIN. EVOLUTION OF ONE OR TWO CONVECTIVE SYSTEMS POSSIBLE WITH SEWD MOVEMENT GIVEN WNW FLOW ALOFT AND SE LOW LEVEL INFLOW. GIVEN GOOD AMOUNT OF LOW LEVEL WIND SHEAR...SUPERCELLS LIKELY. WILL MAINTAIN PREVIOUS HIGH POPS WITH MENTION OF SEVERE. SFC WIND SHIELD SHOULD BACK TO ELY ACRS THE ENTIRE FA AS COLD FRONT/OUTFLOW MOVES ACRS THE FA...ALTHOUGH STORMS/MCS WILL MESS THINGS UP AT TIMES. CLOUD COVER TO KEEP TEMPS FROM BOTTOMING OUT. LOOKING TO THURSDAY...DIFFICULT TO PINPOINT INITIATION GIVEN QUESTIONS ABOUT RECOVERY AND BOUNDARY LOCATIONS. LIKELY LOOKING AT AREAS EAST OF LBB IF SFC TEMPS CAN RECOVER. OTHERWISE MCS OFF HIGHER TERRAIN IMPACTING FA AFTER 00Z. WILL KEEP SHOTGUN 20S ATTM. RB/07 .LONG TERM... NORTHWEST FLOW ALOFT CONTINUES ACROSS THE REGION THROUGH FRIDAY AS A 594 DM HIGH AT 500 MB REMAINS ANCHORED NEAR THE NEW MEXICO BOOTHEEL WITH THE RIDGE AXIS EXTENDING NORTH ACROSS THE SOUTHERN ROCKIES. SOUTHERLY LOW LEVEL FLOW WILL CONTINUE TO ADVECT GULF MOISTURE ACROSS THE REGION. WITH MODELS INDICATING STEEP MID LEVEL LAPSE RATES EXPECT STORMS TO DEVELOP ALONG THE HIGHER TERRAIN OF NORTHEAST NEW MEXICO/SOUTHEAST COLORADO AND PROPAGATE SOUTHEAST ACROSS THE FORECAST AREA. WILL THUS CONTINUE CHANCE TO SLIGHT CHANCE OF PRECIPITATION THURSDAY NIGHT THROUGH FRIDAY NIGHT. MEDIUM RANGE MODELS IN FAIRLY GOOD AGREEMENT SHOWING THE UPPER RIDGE OVER THE ROCKIES BEGINNING TO FLATTEN SATURDAY. WHERE THEY DIFFER IS WITH HANDLING OF UPPER LOW MOVING OUT OF THE PACIFIC NORTHWEST...ACROSS THE MOUNTAINS AND INTO THE NORTHERN PLAINS. THEY MAINLY AGREE ON A FLAT RIDGE OVER THE REGION THROUGH THE WEEKEND WITH GFS...NOGAPS AND CANADIAN A TRANSITION TO A MORE SOUTHWEST FLOW BY TUESDAY. UKMET AND ECMWF ARE MORE ZONAL. WITH UNCERTAINTY OF MODELS WILL CONTINUE 10 TO 20 PERCENT POPS ACROSS THE REGION INTO THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 60 86 60 92 / 50 20 40 20 TULIA 62 83 62 91 / 60 20 40 20 PLAINVIEW 62 83 63 91 / 60 20 40 20 LEVELLAND 63 89 64 92 / 50 20 30 20 LUBBOCK 63 86 64 92 / 50 20 30 20 BROWNFIELD 64 93 65 93 / 40 20 20 20 CHILDRESS 65 84 66 89 / 60 20 40 20 SPUR 66 85 66 91 / 60 20 30 20 ASPERMONT 67 84 68 90 / 60 20 30 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT WED JUN 2 2004 TXZ021>044-031630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1130 AM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS THIS AFTERNOON THROUGH TONIGHT. AN OUTFLOW BOUNDARY ORIGINATING FROM ONGOING THUNDERSTORMS IN SOUTHWEST KANSAS WILL MOVE ACROSS THE TEXAS PANHANDLE AND WESTERN OKLAHOMA THIS AFTERNOON...BECOMING STATIONARY ACROSS THE NORTHERN PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS BY LATE AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS BOUNDARY BY MID-AFTERNOON AS THE BOUNDARY INTERACTS WITH AN INCREASINGLY UNSTABLE AIRMASS ACROSS THE AREA. THE COMBINATION OF MODERATE TO STRONG INSTABILITY AND SUFFICIENT LOW-LEVEL WIND SHEAR WILL SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS. ALTHOUGH THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...ISOLATED TORNADOES WILL BE POSSIBLE. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN OF EASTERN NEW MEXICO LATE THIS AFTERNOON AND MOVE SOUTHEAST ACROSS THE AREA TONIGHT. THESE THUNDERSTORMS WILL LIKELY EVOLVE INTO A LARGE CLUSTER OF STORMS WITH THE POTENTIAL TO BECOME SEVERE...PRIMARILY PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND THURSDAY NIGHT AS A WEAK FRONT LINGERS OVER THE AREA. SOME OF THESE STORMS MAY HAVE THE POTENTIAL TO BECOME SEVERE ACROSS THE CENTRAL SOUTH PLAINS AND LOW ROLLING PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY AND TONIGHT. 02
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 331 PM CDT WED JUN 2 2004 TXZ021>026-030300- BRISCOE-CASTRO-CHILDRESS-HALL-PARMER-SWISHER- 331 PM CDT WED JUN 2 2004 THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 381 FOR THE EXTREME SOUTHERN TEXAS PANHANDLE. THE WATCH IS IN EFFECT UNTIL 10 PM CDT AND INCLUDES THE FOLLOWING COUNTIES... BRISCOE...CASTRO...CHILDRESS...HALL...PARMER AND SWISHER SOME COMMUNITIES INCLUDED IN THE WATCH ARE... SILVERTON...DIMMITT...CHILDRESS...MEMPHIS...FRIONA AND TULIA THIS IS A POTENTIALLY DANGEROUS SITUATION WITH THE POSSIBILITY FOR DESTRUCTIVE TORNADOES. ALSO...HAIL TO 3 INCHES IN DIAMETER AND WIND GUSTS TO 75 MPH ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA. THE TORNADO WATCH AREA IS ALONG AND 85 MILES EAST AND WEST OF A LINE FROM 40 MILES NORTH NORTHWEST OF LIBERAL KANSAS TO 75 MILES EAST SOUTHEAST OF AMARILLO TEXAS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 430 PM CDT WED JUN 2 2004 TXZ027>032-034>038-040>044-030200- BAILEY-COTTLE-CROSBY-DICKENS-FLOYD-GARZA-HALE-HOCKLEY-KENT-KING-LAMB- LUBBOCK-LYNN-MOTLEY-STONEWALL-TERRY- 430 PM CDT WED JUN 2 2004 THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 383 FOR PARTS OF THE SOUTH PLAINS AND ROLLING PLAINS. THE WATCH IS IN EFFECT UNTIL 9 PM CDT AND INCLUDES THE FOLLOWING COUNTIES... BAILEY...LAMB...HALE...FLOYD...MOTLEY...COTTLE...HOCKLEY...LUBBOCK... CROSBY...DICKENS...KING...TERRY...LYNN...GARZA...KENT AND STONEWALL THIS INCLUDES THE CITIES OF MULESHOE...LITTLEFIELD...PLAINVIEW... FLOYDADA...MATADOR...PADUCAH...LEVELLAND...LUBBOCK...CROSBYTON... SPUR...GUTHRIE...BROWNFIELD...TAHOKA...POST...JAYTON AND ASPERMONT THE SEVERE THUNDERSTORM WATCH AREA IS ALONG AND 65 MILES EAST AND WEST OF A LINE FROM 35 MILES EAST NORTHEAST OF PLAINVIEW TEXAS TO 15 MILES SOUTHWEST OF BIG SPRING TEXAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The Lubbock radar (KLBB), 62 km away, was scanning. The volume nearest the first event began at 22:12 UTC.
7 hail, 7 thunderstorm wind, 1 tornado. Local standard time, as filed.
Tulia police department reported golfball size hail.
Texas Tech West Texas Mesonet station west of town measured a gust to 58 mph.
Strong thunderstorm wind gusts snapped large limbs in Quitaque.
Castro County Sheriff's Office reported quarter size hail covered the road 2 miles south of Arney.
Strong thunderstorm winds broke large limbs.
Strong thunderstorm winds overturned a tractor trailer.
KCDS ASOS measured a convective wind gust to 62 mph.
Strong thunderstorm winds snapped and blew down power poles.
Strong thunderstorm wind gusts derailed 35 to 40 train cars, destroyed two metal buildings, rolled a travel trailer 150 yards, snapped 15 power poles, and blew down trees.
A Childress County Sheriff's Deputy reported a tornado over open country.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyThe tornado archive for Texas, 2004Warnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406727, 5406715, 5406714, 5406718, 5406726, 5406716, 5406717, 5406719, 5406720, 5406721, 5406722, 5406724, 5406723, 5406725, 5406728.